MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-1 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-1 PMP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2024 and barbed suture was used.Before use on the patient, it was reported that the suture had been found broken in the newly dispensed suture when preparing for surgery.Changed another one to complete the surgery.During the visual inspection of the returned sample, the suture began with the degradation process; this condition likely caused the suture to break.The time of exposure of the suture to the environment could not be determined.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample was returned for analysis.Product code sxmp1b101.Additionally, a photo was provided, and with the same condition as the received sample.During the visual inspection of the returned sample, the suture began with the degradation process; this condition likely caused the suture to break.The time of exposure of the suture to the environment could not be determined.Per the sample condition, the functional test cannot be performed.The foil was visually inspected, and no anomalies were observed during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFXSPI MCL+ UNI UD 12IN 3-0 SA PS-1 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20675689
Report Number2210968-2024-11961
Device Sequence Number15552486
Product Code GAM
UDI-Device Identifier10705031236776
UDI-Public(01)10705031236776(17)250731(10)TJBCSK
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberSXMP1B101
Device Lot NumberTJBCSK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown